Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 12, NWS Sacramento, CA

November 28, 2012

NWS Sacramento, CA issued this winter storm warning at Nov 28, 2012, 3:54 PM PST. It took effect at Nov 29, 2012, 4:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2012, 3:54 PM PST (23:54 UTC)
In effect from
Nov 29, 2012, 4:00 PM PST
Expired
Nov 30, 2012, 9:50 AM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS46 KSTO 282354
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
354 PM PST WED NOV 28 2012

...MORE SNOW ABOVE 7000 FT INTO FRIDAY...

.PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES
OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF
SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY
THURSDAY. PRECIPTIATION WILL INCREASE OVER LASSEN PARK AND WESTERN
PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY
EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND
FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO
EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPTIATION AND WINDS
ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL
BRING ADDITIONAL PRECIPTIATION OVER THE WEEKEND. 

CAZ068-069-291300-
/O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/
/O.NEW.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
354 PM PST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM 
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS 
IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY.

* SNOW ACCUMULATIONS: 10 TO 22 INCHES.

* ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND
  INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. 

* TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME
  HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY.
  PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL
  PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO
  SUMMIT...HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
8 follow-up statements
585 
WWUS46 KSTO 282356 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 PM PST WED NOV 28 2012

...MORE SNOW ABOVE 7000 FT INTO FRIDAY...

.PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES
OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF
SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY
THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN
PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY
EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND
FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO
EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPITATION AND WINDS
ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL
BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND. 

CAZ068-069-291315-
/O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/
/O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
355 PM PST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM 
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS 
IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY.

* SNOW ACCUMULATIONS: 12 TO 30 INCHES.

* ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND
  INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. 

* TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME
  HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY.
  PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL
  PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO
  SUMMIT...HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
599 
WWUS46 KSTO 290111
WSWSTO

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
510 PM PST WED NOV 28 2012

...MORE SNOW ABOVE 7000 FT INTO FRIDAY...

.PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES
OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF
SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY
THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN
PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY
EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND
FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO
EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPITATION AND WINDS
ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL
BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND. 

CAZ068-069-290215-
/O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/
/O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
510 PM PST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM 
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS 
IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY.

* SNOW ACCUMULATIONS: 12 TO 30 INCHES.

* ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND
  INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. 

* TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME
  HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY.
  PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL
  PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO
  SUMMIT...HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
217 
WWUS46 KSTO 290122 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
520 PM PST WED NOV 28 2012

...MORE SNOW ABOVE 7000 FT INTO FRIDAY...

.PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES
OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF
SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY
THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN
PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY
EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS LASSEN
PARK AREA AND FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY
WINDS ARE ALSO EXPECTED THURSDAY AFTERNOON INTO FRIDAY.
PRECIPITATION AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY
EVENING. ANOTHER WAVE WILL BRING ADDITIONAL PRECIPITATION OVER THE
WEEKEND.

CAZ068-069-290230-
/O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/
/O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
520 PM PST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM 
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS 
IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY.

* SNOW ACCUMULATIONS: 12 TO 30 INCHES.

* ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND
  INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. 

* TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME
  HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY.
  PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL
  PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO
  SUMMIT...HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
481 
WWUS46 KSTO 291130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST THU NOV 29 2012

CAZ068-069-300000-
/O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
330 AM PST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST FRIDAY ABOVE 7000 FEET...

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 700 FEET WITH 2 TO 3
  FEET POSSIBLE ABOVE 8500 FEET.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: SNOW INCREASE AND BECOME HEAVY AT TIMES BY THIS EVENING
  AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO DECREASE
  BY FRIDAY EVENING.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80
  OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT.

* WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 65 MPH OR HIGHER.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING 
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
486 
WWUS46 KSTO 291620
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
820 AM PST THU NOV 29 2012

CAZ068-069-300030-
/O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
820 AM PST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST FRIDAY ABOVE 7000 FEET...

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET WITH 2 TO 3
  FEET POSSIBLE ABOVE 8500 FEET.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: SNOW INCREASE AND BECOME HEAVY AT TIMES BY THIS 
  EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO 
  DECREASE BY FRIDAY EVENING. 

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80
  OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING 
  VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
659 
WWUS46 KSTO 292326
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
326 PM PST THU NOV 29 2012

MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT INTO FRIDAY FOR THE
HIGHER MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE
NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THROUGH
FRIDAY AND WHEN COMBINED WITH SNOW WILL PRODUCE POOR VISIBILITY.
SNOWFALL AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER
STORM WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND WITH
SOME HIGH ELEVATION SNOW.

CAZ068-069-301200-
/O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
326 PM PST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY
ABOVE 7000 FEET...

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET WITH 2 TO 3
  FEET POSSIBLE ABOVE 8500 FEET.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: SNOW WILL INCREASE AND BECOME HEAVY AT TIMES THIS
  EVENING AND CONTINUE INTO FRIDAY. ACCUMULATING SNOW IS EXPECTED
  TO DECREASE BY FRIDAY EVENING.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80
  OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL REDUCE
  VISIBILITIES. SLICK ROADS ARE EXPECTED AND CHAIN CONTROLS OR
  ROAD CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

EK
360 
WWUS46 KSTO 301131
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
331 AM PST FRI NOV 30 2012

MODERATE TO HEAVY SNOW IS EXPECTED TODAY FOR THE HIGHER MOUNTAINS
OF WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE NORTHERN SIERRA.
STRONG AND GUSTY WINDS ARE ALSO EXPECTED TODAY AND WHEN COMBINED
WITH SNOW WILL PRODUCE POOR VISIBILITY. SNOWFALL AND WINDS ARE
EXPECTED TO TAPER OFF BY THIS EVENING. ANOTHER STORM WILL BRING
ADDITIONAL PRECIPITATION OVER THE WEEKEND WITH SOME HIGH ELEVATION
SNOW.

CAZ068-069-010000-
/O.CON.KSTO.WS.W.0012.000000T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
331 AM PST FRI NOV 30 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 7000 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 5 TO 11 INCHES WILL BE
  POSSIBLE ABOVE 7000 FEET WITH SLIGHTLY HIGHER AMOUNTS ABOVE 8000
  FEET. 

* ELEVATION: SNOW ABOVE 7000 FEET.

* TIMING: SNOWFALL WILL CONTINUE REMAINING HEAVY AT TIMES THROUGH THE DAY
  TODAY. ACCUMULATING SNOW IS EXPECTED TO DECREASE BY THIS
  EVENING.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80
  OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 70 MPH.

* IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL REDUCE 
  VISIBILITIES. SLICK ROADS ARE EXPECTED AND CHAIN CONTROLS OR 
  ROAD CLOSURES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
454 
WWUS46 KSTO 301750
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PST FRI NOV 30 2012


CAZ068-069-301900-
/O.CAN.KSTO.WS.W.0012.000000T0000Z-121201T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
950 AM PST FRI NOV 30 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING.

SNOW ACCUMULATION IS CURRENTLY ABOVE PASS LEVELS. SNOW LEVELS ARE
EXPECTED TO DROP SOME THROUGH THE DAY AS PRECIPITATION AMOUNTS
DECREASE. WET SNOW ACCUMULATION UP TO 3 TO 6 INCHES IS POSSIBLE
ABOVE 7000 FEET.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 9:17 AM PST, 6 hours 37 minutes earlier.

Area forecast discussion, Nov 28, 9:17 AM PST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
917 AM PST WED NOV 28 2012

.SHORT TERM DISCUSSION...

THE FIRST OF A SERIES OF STORMS...A NEGATIVELY TILTED WAVE IS
MOVING THROUGH THE AREA TODAY. ADDITIONAL WAVES ARE EXPECTED TO
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY AND SATURDAY NIGHT INTO
SUNDAY. THESE SYSTEMS WILL BRING PERIODS OF MODERATE TO HEAVY
PRECIPITATION AND BREEZY AND GUSTY SOUTHERLY WINDS AT TIMES.
PRECIPITATION HAS BEGUN THIS MORNING ALONG WITH A COUPLE ISOLATED
THUNDERSTORMS NEAR SACRAMENTO AND STOCKTON. PRECIPITABLE WATER
VALUES OVER THE AREA ARE ALMOST AN INCH WHICH IS OVER 200 PERCENT
OF NORMAL FOR THIS TIME OF YEAR. PRECIPITATION AMOUNTS TODAY ARE
EXPECTED TO BE AROUND HALF AN INCH TO AN INCH IN THE SACRAMENTO
VALLEY WITH THE HIGHEST AMOUNTS IN THE NORTH AND AROUND A HALF AN
INCH IN THE NORTHERN SAN JOAQUIN VALLEY AND AROUND ONE TO TWO
INCHES IN THE HIGHER ELEVATIONS. SNOW LEVELS WILL BE AROUND 5000
TO 6000 FT. THE MAIN IMPACTS WITH THIS FIRST SYSTEM WILL BE
RELATED TO BRIEF LOCALLY HEAVY DOWNPOURS WHICH MAY RESULT IN
NUISANCE TYPE FLOODING AS STORM DRAINS BECOME CLOGGED WITH
LEAVES...AND SOME ACCUMULATING SNOW IN LASSEN NATIONAL PARK AND
NEAR THE PASS LEVELS IN THE NORTHERN SIERRA (WINTER WEATHER
ADVISORY CONTINUES ABOVE 6000 FT). SOUTHERLY WINDS WILL INCREASE
AND BECOME GUSTY THIS MORNING AND EARLY AFTERNOON AHEAD OF THE
FRONT...WITH THE STRONGEST WINDS MAINLY AROUND INTERSTATE 80
CORRIDOR AND SOUTH (WIND ADVISORY CONTINUES). PRECIPITATION WILL
TAPER OFF BY THIS EVENING BEHIND THE FRONT AND SOME AREAS MAY EVEN
SEE A BREAK IN THE PRECIPITATION TONIGHT INTO EARLY
THURSDAY...ESPECIALLY IN THE VALLEY. ANOTHER WAVE MOVES IN LATE
THURSDAY INTO FRIDAY AND THE NEXT ONE LATE SATURDAY INTO SUNDAY SO
PROBABLY WILL NOT SEE MUCH OF A BREAK FRIDAY INTO THE WEEKEND.
THESE WAVES WILL BRING SIGNIFICANT PRECIPITATION WHICH WILL
INCREASE FLOODING CONCERNS THURSDAY INTO THE WEEK (FLOOD WATCH IN EFFECT).
PERIODS OF STRONG AND GUSTY WINDS ARE ALSO EXPECTED WITH THESE
STORMS. SNOW LEVELS WILL VARY BUT ARE EXPECTED TO RISE TO AROUND
6000 TO 7000 FT BY FRIDAY AND 7000 TO 8000 FT SATURDAY NIGHT AND
THE FALL TO 5000 TO 6000 FT ON SUNDAY. PRECIPITABLE WATER VALUES
INCREASE TO AROUND AN INCH AND A HALF BY SATURDAY NIGHT.
THE PROLONGED DEEP MOISTURE TAP ALONG WITH STRONG OROGRAPHIC
ENHANCEMENT WILL LIKELY RESULT IN SOME VERY IMPRESSIVE PRECIP
TOTALS BY THE END OF THE WEEKEND. FOR SEVERAL DAYS MODELS HAVE
BEEN CONSISTENT IN POINTING TOWARD VERY HEAVY QPF ACROSS MUCH OF
THE INTERIOR OF NORCAL LENDING CONFIDENCE TO THE FORECAST. IT/S
STILL LOOKING LIKE THE HEAVIEST QPF TOTALS THROUGH SUNDAY WILL BE
FOCUSED OVER SHASTA COUNTY (A LARGE AREA OF 12-18 INCHES OR MORE
POSSIBLE) AND EASTERN BUTTE/WESTERN PLUMAS COUNTIES (LARGE AREA OF
15-20 INCHES OR MORE POSSIBLE). VALLEY TOTALS ARE EXPECTED TO BE
ABOUT 4 TO 8 INCHES IN THE SACRAMENTO VALLEY WITH LOCALLY HIGHER
AMOUNTS POSSIBLE ESPECIALLY AROUND REDDING AND 2 TO 4 IN THE
NORTHERN SAN JOAQUIN VALLEY. THE GFS HAS BEEN CONSISTENTLY
INDICATING AN AREA OF HEAVY QPF IN THE VALLEY CENTERED ALONG I-80
WITH 6-8 INCHES THROUGH SUNDAY (LIKELY ASSOCIATED WITH AN AREA OF
ENHANCED CONVERGENCE). SEVERAL FEET OF SNOW ARE POSSIBLE ABOVE
7000 FT THROUGH THE WEEKEND.

WIDESPREAD SIGNIFICANT IMPACTS ARE LIKELY ACROSS THE REGION
ASSOCIATED WITH THIS SERIES OF STORMS FROM HEAVY PRECIP AND STRONG
WINDS. BE PREPARED AND STAY TUNED FOR THE LASTEST
FORECASTS!

&&

.EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)

LAST IN SERIES OF MAJOR WAVES TO PIVOT OUT OF GULF OF ALASKA LOW
WILL MOVE ONTO THE WEST COAST SUNDAY MORNING. THIS LOOKS TO BE
ANOTHER POWERFUL STORM WITH HEAVY PRECIPITATION AND STRONG WINDS.
SURFACE GRADIENTS FROM SACRAMENTO TO MEDFORD FORECAST TO TOP 10 MB
WITH GFS 850 MB WINDS SHOWING WINDSPEEDS OVER 50 KNOTS. LARGE QPFS
ARE INDICATED AS WELL WITH THIS FRONTAL SYSTEM. CURRENT TIMING
PUTS THE MAIN FRONT INTO THE SIERRA BY AFTERNOON. SNOW LEVELS WILL
START OUT FAIRLY HIGH IN WAA AHEAD OF THE FRONT THEN DROP IN THE
AFTERNOON AS COLD AIR FILTERS IN BEHIND THE FRONT. WILL LIKELY
PICK UP SOME SNOW AT THE PASS LEVELS IN THE AFTERNOON BUT BY
THEN...PRECIP SHOULD BE WINDING DOWN AS WELL AS THE WINDS AS
GRADIENTS RELAX. EXTENDED MODELS ARE CONSISTENT IN BUILDING A
RIDGE OVER THE WEST COAST ON MONDAY. GFS SHOWS DRY CONDITIONS OVER
THE CWA MONDAY WITH ECMWF AND GEM MODELS SHOWING A DIRTIER RIDGE WITH
SOME PRECIP POSSIBILITIES ACROSS THE NORTHERN ZONES. THE UPPER
RIDGE BEGINS TO SHIFT EASTWARD ON TUESDAY WITH ALL MODELS STARTING
TO SLIP A THREAT OF PRECIP OVER THE NORTHWEST CORNER OF THE STATE.
MODELS REMAIN IN SURPRISINGLY GOOD AGREEMENT GOING INTO THE MIDDLE
OF NEXT WEEK WITH WHAT APPEARS TO BE ANOTHER PACIFIC FRONTAL
SYSTEM MOVING ONTO THE NORTH COAST NEXT WEDNESDAY.

&&

.AVIATION...

STRONG PACIFIC FRONT WILL BE RAPIDLY MOVING ACROSS INTERIOR NORCAL
THRU EARLY AFTERNOON. VFR CONDITIONS WILL RAPIDLY DETERIORATE TO
MVFR CIGS AND VSYBS IN RN/+RN WITH LOCAL IFR CIGS/VSBYS BY LATE
MORNING. LOCALLY GUSTY SLY WINDS TO 35 KTS POSSIBLE WITH FROPA AND
ISOLD TSRA. BAND OF SLY TO SWLY 50+ KT WINDS ABOVE 2 KFT UNTIL
AROUND 00Z. IMPROVING CONDITIONS AFTER 00Z MAINLY MVFR CIGS AND
VSBYS WITH SLY WINDS DECREASING AFTER 00Z. OVR MTNS...WIDESPREAD IFR
WITH TRRN OBSCD CONDITIONS IN PRECIP AND 55 KTS WINDS OVER RIDGES.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON
BURNEY BASIN / EASTERN SHASTA COUNTY...CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE
COUNTY...MOTHERLODE...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO
NORTHERN LAKE COUNTY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY...SOUTHERN SACRAMENTO
VALLEY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.

WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 6000
FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.

WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE
COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Nov 28, 5:25 AM PST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
525 AM PST WED NOV 28 2012

CAZ013>019-063-064-066>069-291500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
525 AM PST WED NOV 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A FAST MOVING WEATHER SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA
TODAY BRINGING A SHORT PERIOD OF MODERATE TO LOCALLY HEAVY
PRECIPITATION. STRONG GUSTY WINDS WILL ACCOMPANY THE SYSTEM AS IT
MOVES THROUGH. ACCUMULATING SNOWFALL IS LIKELY AT THE HIGHER
ELEVATIONS OF THE NORTHERN SIERRA NEVADA.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

PERIODS OF WET AND WINDY WEATHER ARE EXPECTED THURSDAY THROUGH THE
WEEKEND AS A SERIES OF AT LEAST THREE STORM SYSTEMS TAKES AIM AT THE
AREA.

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:17 PM PSTWind AdvisorySTO4 days

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.